Alert archive / Missouri / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Mar 23, 2011, 7:04 AM CDT for 8 counties in Missouri. It took effect at Mar 23, 2011, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 7:04 AM CDT (12:04 UTC)
- In effect from
- Mar 23, 2011, 2:00 PM CDT
- Expired
- Mar 23, 2011, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
Counties Bollinger County, MO, Butler County, MO, Carter County, MO, Oregon County, MO, Ripley County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 170 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS83 KPAH 231204 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 704 AM CDT WED MAR 23 2011 .A DRY COLD FRONT WILL SWEEP EAST ACROSS SOUTHEAST MISSOURI THIS MORNING. IN THE WAKE OF THE FRONT...STRONG WESTERLY WINDS AND PLUMMETING RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. MOZ086-098-100-106>110-232015- /O.NEW.KPAH.FW.W.0001.110323T1900Z-110324T0000Z/ BOLLINGER-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD- 704 AM CDT WED MAR 23 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THIS RED FLAG WARNING INCLUDES PARTS OF SOUTHEAST MISSOURI ALONG AND WEST OF A LINE FROM MARBLE HILL TO DEXTER...INCLUDING THE MARK TWAIN NATIONAL FOREST. WEST TO SOUTHWEST WINDS WILL AVERAGE FROM 15 TO 25 MPH TODAY...WITH HIGHER GUSTS. RELATIVE HUMIDITY WILL PLUMMET IN THE WAKE OF A COLD FRONT THIS AFTERNOON. SEVERAL HOURS OF RELATIVE HUMIDITY IN THE 20 TO 25 PERCENT RANGE ARE EXPECTED DURING THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MY
2 follow-up statements
405 WWUS83 KPAH 231952 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 252 PM CDT WED MAR 23 2011 .A DRY COLD FRONT SWEPT EAST ACROSS SOUTHEAST MISSOURI EARLY THIS AFTERNOON. IN THE WAKE OF THE FRONT...STRONG WESTERLY WINDS AND PLUMMETING RELATIVE HUMIDITY HAVE CREATED DANGEROUS FIRE WEATHER CONDITIONS. MOZ086-098-100-106>110-240000- /O.CON.KPAH.FW.W.0001.000000T0000Z-110324T0000Z/ BOLLINGER-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD- 252 PM CDT WED MAR 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS RED FLAG WARNING INCLUDES PARTS OF SOUTHEAST MISSOURI ALONG AND WEST OF A LINE FROM MARBLE HILL TO DEXTER...INCLUDING THE MARK TWAIN NATIONAL FOREST. WEST WINDS WILL AVERAGE FROM 15 TO 25 MPH THE REST OF THE AFTERNOON...WITH HIGHER GUSTS. RELATIVE HUMIDITY READINGS HAVE PLUMMETED IN THE WAKE OF A COLD FRONT THIS AFTERNOON. SEVERAL MORE HOURS OF RELATIVE HUMIDITY IN THE 12 TO 18 PERCENT RANGE ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
501 WWUS83 KPAH 232350 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CDT WED MAR 23 2011 .STRONG NORTHWEST WINDS WILL CONTINUE TO GUST BEHIND A COLD FRONT THAT IS MOVING THROUGH THE AREA THIS EVENING. MUCH COOLER AND MORE HUMID AIR WILL EVENTUALLY FILTER INTO THE REGION THROUGH THE EVENING...BUT DANGEROUS CONDITIONS WILL CONTINUE FOR A COUPLE MORE HOURS. MOZ086-098-100-106>110-240200- /O.EXT.KPAH.FW.W.0001.000000T0000Z-110324T0200Z/ BOLLINGER-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD- 650 PM CDT WED MAR 23 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. THIS RED FLAG WARNING INCLUDES PARTS OF SOUTHEAST MISSOURI ALONG AND WEST OF A LINE FROM MARBLE HILL TO DEXTER...INCLUDING THE MARK TWAIN NATIONAL FOREST. AS OF 6 PM...CONDITIONS WERE STILL QUITE DRY AND WINDY ACROSS THE WARNING AREA. ALTHOUGH NORTHWEST WINDS WILL EVENTUALLY BRING MUCH COOLER AND MORE HUMID AIR TO THE REGION THIS EVENING...IT WILL TAKE A FEW HOURS FOR THE HUMIDITIES TO IMPROVE SUFFICIENTLY TO OFFSET THE CONTINUED GUSTY NORTHWEST WINDS. THE NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 30 MPH AT TIMES THROUGH THE EVENING. THEREFORE...DECIDED TO EXTEND THE WARNING FOR A FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DRS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Mar 23, 6:55 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 23, 6:55 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 655 AM CDT WED MAR 23 2011 .UPDATE... UPDATED AVIATION SECTION AND ADDED FIRE WEATHER SECTION && .DISCUSSION... MAIN CHALLENGES WITH THIS ISSUANCE WILL BE THREE WEATHER SYSTEMS THAT WILL AFFECT THE REGION BETWEEN NOW AND THEN. A COLD FRONT CURRENTLY JUST TO THE NORTH AND WEST OF OUR CWA WILL SWEEP ACROSS THE REGION TODAY. THE BEST DYNAMICS WITH THIS SYSTEM DONT REALLY START TO COME TOGETHER UNTIL THIS AFTERNOON...BUT THIS MORNING SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE MAINLY OVER THE SOUTHEAST TWO THIRDS OF THE CWA. THUNDERSTORM CHANCES INCREASE THIS AFTERNOON MAINLY OVER THE EASTERN HALF OF THE CWA AS LOW LEVEL MOISTURE AND MID LEVEL LAPSE RATES INCREASE ALONG AND JUST AHEAD OF THE FRONTAL BOUNDARY. MAY SEE SOME WRAP AROUND SHOWERS OVER THE EXTREME NORTHEAST SECTIONS OF THE CWA ON THE BACK SIDE OF THE SURFACE LOW. EVEN THOUGH HIGH PRESSURE BEGINS TO FILTER INTO THE REGION...THE GFS IS HINTING AS PRECIP CHANCES ON THURSDAY...BUT THE GENERAL CONCENSUS AMONG THE OTHER MODELS IS FOR A DRY DAY...SO WENT WITH THE MAJORITY. PRECIP BEGINS TO WORK ITS WAY BACK INTO THE CWA ON FRIDAY AS THE NEXT SYSTEM BEGINS TO MOVE OUT OF THE PLAINS. AS A WARM FRONT DEVELOPS EASTWARD OUT OF THIS SYSTEM TO OUR SOUTH...OVERRUNNING PRECIP CHANCES WILL INCREASE FRIDAY NIGHT INTO SATURDAY NIGHT. THE SURFACE LOW IS FORECAST TO TRACK TO THE SOUTH OF OUR CWA SATURDAY NIGHT. THE GFS BRINGS IT EASTWARD ALONG OUR SOUTHERN CWA BOUNDARY WHILE THE ECMWF KEEPS IT WELL TO OUR SOUTH. SUNDAY SHOULD BE DRY IN THE WAKE OF SYSTEM NUMBER TWO. THE GFS CONTINUES TO SPIT OUT A COUPLE OF HUNDREDTHS OF QPF ON SUNDAY...BUT IT SEEMS TO BE THE OUTLIER AT THE MOMENT. OVERRUNNING PRECIP STARTS WORKING BACK ACROSS THE REGION SUNDAY NIGHT AS THE THIRD SYSTEM BEGINS TO TRACK TO THE SOUTH OF OUR AREA ACROSS THE DEEP SOUTH. THE GFS IS QUITE A BIT FASTER WITH THIS FEATURE...BUT THE ECMWF ONLY SHOWS PRECIP MAKING IT INTO THE SOUTHWEST SECTIONS OF THE CWA BY 12Z MONDAY. PRECIP CHANCES WITH THIS SLOW MOVING SYSTEM WILL CONTINUE THROUGH THE END OF THE PERIOD...BUT FOR THIS ISSUANCE WILL ONLY MAKE CHANGES THROUGH SUNDAY NIGHT. && .FIRE WEATHER... AFTER COLLABORATING WITH NATIONAL FOREST PERSONNEL AND NEIGHBORING WFOS...RED FLAG WARNING WILL BE HOISTED FOR THE MARK TWAIN NATIONAL FOREST IN SE MISSOURI. THE 06Z NAM 2 METER TEMPS AND DEW POINTS YIELD RH VALUES FROM 20 TO 25 PERCENT AROUND 21Z IN THAT AREA. GIVEN THE VERY DEEP MIXING LAYER BEHIND THE FRONT THIS AFTERNOON...THE VERY DRY AIR AND STRONGER WINDS ALOFT SHOULD IMPACT SURFACE CONDITIONS. FURTHER EAST...IT APPEARS THE DRYING TREND WILL BE TOO LATE TO MEET RED FLAG CRITERIA. && .AVIATION... POORLY DEFINED COLD FRONT OVER CENTRAL MISSOURI AT 11Z WILL BEHAVE MORE LIKE A DRY LINE TODAY AS IT SWEEPS EAST ACROSS THE TAF SITES. THE DRY LINE MAY INITIATE ISOLATED STORMS AS DIURNAL HEATING DESTABILIZES THE ATMOSPHERE LATER THIS MORNING...PRIMARILY IN KEVV/KOWB AREAS. WEST TO SOUTHWEST SURFACE WINDS WILL BE STRONG AND GUSTY BOTH AHEAD OF AND BEHIND THE BOUNDARY TODAY. WINDS WILL BECOME NORTHWEST AROUND 00Z...THEN SLOWLY DIMINISH OVERNIGHT. LOWER CIGS IN THE MVFR RANGE MAY ARRIVE TOWARD THE END OF THE TAF PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...JAP FIRE WEATHER/AVIATION...MY
Hazardous weather outlook, Mar 23, 3:23 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 323 AM CDT WED MAR 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 323 AM CDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MAINLY THE EASTERN TWO THIRDS OF THE QUAD STATE REGION TODAY. FIRE DANGER WILL BECOME A CONCERN THIS AFTERNOON...ESPECIALLY OVER SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN NATIONAL FOREST. GUSTY WEST WINDS 15 TO 25 MPH ARE ANTICIPATED ALONG WITH HUMIDITY FALLING TO AROUND 30 PERCENT IN THE AFTERNOON. RIVER FLOODING CONTINUES ON SEVERAL AREA RIVERS...INCLUDING THE OHIO...WABASH...LITTLE WABASH...GREEN...AND PARTS OF THE MISSISSIPPI RIVER. RIVER LEVELS ARE RECEDING. REFER TO FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION FRIDAY NIGHT INTO SATURDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
Nearby
Red Flag Warnings in Missouri, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.